MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR

NATUS MEDICAL INCORPORATED NT821707, DRAINAGE KIT, LUMBAR
Model Number NT821707
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref to natus complaint # (b)(4).Per (b)(4) rev 05 natus external drainage lumbar catheters - risk analysis spreadsheet (ras) hazard 1.5 - catheter tubing is cut by sharp inner edge of needle while accessing into lumbar spine and a catheter piece is left in the patient body.Effect (harm): surgical intervention residual risk: moderate.The hazard identified have been reduced as far as possible, and the residual risk for this hazard is mainly associated with the surgical revisison.The device's ifu contains the instructions, warings, cautions, and precautions in order to use the device.Risk outweighed by benefit of use of device.Further investigation to be carried out.
 
Event or Problem Description
Nt821707 - instances where lumbar drains have had issues with breaking/shearing and not draining while clinicians are interacting with them for patients.Event 3/3.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint #(b)(4).Sterile date of product: (b)(6) 2024.Device history record review: unit has passed all the required tests.No manufacturing defects or non-conformances observed.No associated capas.Complaint history review/trend analysis: (24 months review and percent of sales) (b)(4) previously confirmed "integ-broke in use" complaints within the past two years.(b)(4) nt821707 units sold within past two years.Failure rate = (b)(4).Risk management review: a review of (b)(4) medical device hazard analysis (rev 05), identifies the hazard situation as "1.5 catheter tubing is cut by sharp inner edge of needle while accessing into lumbar spine and a catheter piece is left in the patient body." the risk level is considered moderate.Based on complaint of "lumbar drains shearing/failing to drain" this determination is based on the information received from the customer.Root cause/failure investigation: the customer did not return the device for evaluation or provide further information on the failure.Based on previously documented investigations, it is possible the silicone catheter was stretched and sheared by the beveled needle used to facilitate the insertion.Another possibility could be improper catheter preparation prior to placement; the catheter should be primed and flushed prior to placement - it could not be confirmed if this occurred.The instructions for use ((b)(4)) contains several warnings to help prevent this from occurring in the field.Without the return of the device, it could not be determined what led to the failure.Devices are fully tested prior to release of product.No further action is required; complaints will be tracked and trended for recurring issues.Failure mode: no device returned - unable to determine.

Brand Name
NT821707, DRAINAGE KIT, LUMBAR
Common Device Name
NT821707, DRAINAGE KIT, LUMBAR
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego 92121
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego 92121
MDR Report Key22311586
Report Number2023988-2025-00071
Device Sequence Number8988145
Product Code JXG
UDI-Device Identifier00382830050531
UDI-Public00382830050531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model NumberNT821707
Device Catalogue NumberNT821707
Device Lot Number118001060900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown